Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 25, 2004, 9:22 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 9:22 PM CDT (02:22 UTC)
- Expired
- Jun 25, 2004, 10:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 119 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 2.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
603 WUUS54 KBRO 260222 SVRBRO TXC215-427-260315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 921 PM CDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS * UNTIL 1015 PM CDT * AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF GARCIASVILLE...OR 13 MILES SOUTHEAST OF RIO GRANDE CITY...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SULLIVAN CITY BY 940 PM CDT. LA JOYA BY 950 PM CDT. PENITAS BY 955 PM CDT. PALMVIEW BY 1000 PM CDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2630 9877 2612 9877 2609 9825 2633 9825 $$ PHILO/KVS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:35 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 25, 8:35 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 835 PM CDT FRI JUN 25 2004 .SHORT TERM...FLOOD WATCH REMAINS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH 4 AM CDT SATURDAY. STRONG THUNDERSTORMS CONTINUE TO DEVELOP SLOWLY SOUTHWARD OVER THE LOWER RIO GRANDE VALLEY AND RAINFALL ESTIMATES OF 1 TO 4 INCHES PER HOUR ARE INDICATED BY THE BROWNSVILLE RADAR. EXPECT LOCALLY HEAVY RAINFALL TO CONTINUE MOVING TOWARD THE LOWER TEXAS COAST OVERNIGHT. HAVE UPDATED THE PUBLIC FORECAST TO ACCOUNT FOR THE WIND SHIFT IN THE WAKE OF THE STRONG OUTFLOW BOUNDARY MOVING TOWARD THE RIO GRANDE. WILL DROP OVERNIGHT MINIMUM TEMPERATURES TO MATCH THE RAIN COOLED TEMPS INDICATED BY THE SURFACE OBS. TEMPS WILL GENERALLY BE AROUND 70 DEGREES BY SUNRISE. WINDS ARE EXPECTED TO SHIFT TO NORTHEAST THEN NORTH BEHIND THE BOUNDARY...RETURNING TO SOUTHEAST AND SOUTH BY SATURDAY MORNING. && .MARINE...BUOY 020 FM INTERNET REPORTED SOUTHEAST WINDS AT AROUND 12 KNOTS AND SEAS AT 5 FEET WITH A 6 SECOND PERIOD. A LOW PRESSURE TROUGH LOCATED OVER TEXAS WILL CONTINUE TO RESULT IN ATMOSPHERIC INSTABILITY OVER THE COASTAL WATERS OF DEEP SOUTH TEXAS. AS A RESULT THE CHANCES FOR SHOWERS AND THUNDERSTORMS MOVING OVER THE MARINE AREAS WILL PERSIST THROUGH EARLY NEXT WEEK. MODERATE SOUTH TO SOUTHEAST WINDS WILL PREVAIL OVER THE MARINE AREAS THROUGH THE MIDDLE OF NEXT WEEK. WINDS AND SEAS WILL INCREASE SLIGHTLY OVER THE WEEKEND. WINDS AND SEAS WILL BE HIGHER IN AND NEAR SHOWERS AND THUNDERSTORMS. && .AVIATION...VFR CONDITIONS ARE BEING REPORTED AT THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS...WITH IFR XPCTD AT TIME AS TSTMS ENCROACH FM THE NW. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER TEXAS WILL MAINTAIN THE CHANCES FOR SHOWERS AND THUNDERSTORMS OVER DEEP SOUTH TEXAS FOR THE NEXT FEW DAYS. SHOWERS AND THUNDERSTORMS MAY REDUCE CEILINGS TO MVFR AND TEMPORARY IFR CONDITIONS. VFR TO MVFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS OF DEEP SOUTH TEXAS THE NEXT 24 HOURS. && .BRO WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING TONIGHT FOR TXZ248>257. && SYNOPTIC...53 MARINE/AVIATION/MESO...58 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 25, 4:24 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 PM CDT FRI JUN 25 2004 TXZ248>257-261200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 424 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. ...A FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 4 AM SATURDAY... .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL POSSIBLE ACROSS ALL OF DEEP SOUTH TEXAS TONIGHT AS AN UPPER LEVEL LOW PRESSURE AREA OVER CENTRAL TEXAS INTERACTS WITH MOIST AND UNSTABLE AIR. ANY STRONG THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE RAINFALL TOTALS OF ONE TO TWO INCHES BY EARLY SATURDAY MORNING. SOME AREAS OF DEEP SOUTH TEXAS COULD POSSIBLY RECEIVE OVERALL STORM TOTALS FROM TWO TO FOUR INCHES BY 4 AM SATURDAY MORNING. ANY INTENSE RAIN THE DEVELOPS OVER SATURATED GROUND WILL MAKE FLASH FLOODING A CONCERN. IN ADDITION TO THE FLASH FLOODING POTENTIAL...A SEVERE THUNDERSTORM PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WINDS IS ALSO POSSIBLE THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THIS WEEKEND. BUT DRIER CONDITIONS WILL START TO RETURN TO DEEP SOUTH TEXAS EARLY IN THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR RAINFALL AND SEVERE WEATHER REPORT. EMERGENCY MANAGERS ARE ASKED TO MONITOR WEATHER CONDITIONS CLOSELY THIS WEEKEND. SPEECE
In the hours before
Special weather statement, Jun 25, 6:51 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 651 PM CDT FRI JUN 25 2004 TXZ248>257-260200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 651 PM CDT FRI JUN 25 2004 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL HAVE ENTERED ZAPATA... JIM HOGG AND BROOKS COUNTIES... A AREA OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES TO DRIFT SOUTHEAST OVER THE NORTHERN TIER OF THE RIO GRANDE VALLEY. RAINFALL AMOUNTS OF FROM 4 TO 6 INCHES HAVE BEEN ESTIMATED BY DOPPLER RADAR IN BROWNSVILLE. THIS AREA...ALONG WITH MOST OF THE RIO GRANDE VALLEY...HAS ALREADY RECEIVED COPIOUS RAINFALL AMOUNTS DURING THE PAST FEW DAYS. A FLASH FLOOD WARNING IS IN EFFECT FOR ZAPATA...JIM HOGG AND BROOKS COUNTIES TONIGHT...WITH ALL OF THE RIO GRANDE VALLEY UNDER A FLASH FLOOD WATCH OVERNIGHT. IF DRIVING THROUGH THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY...EXPECT FLOODED ROADWAYS AT TIME. ALWAYS REMEMBER... ESPECIALLY AT NIGHT...IF CONFRONTED WITH WATERS OF UNKNOWN DEPTH...TURN AROUND...DONT DROWN. SCATTERED SHOWERS AND THUNDERSTORMS COULD REACH THE LOWER RIO GRANDE VALLEY LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO OR YOUR LOCAL CABLE OUTLET...FOR THE LATEST WEATHER INFORMATION. PHILO PHILO/KVS
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
| Jun 25, 7:36 PM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jun 25, 8:00 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jun 25, 8:54 PM CDT | Special Marine Warning | BRO | 96 min | |
| Jun 25, 8:54 PM CDT | Special Marine Warning | BRO | 96 min | |
| Jun 25, 9:12 PM CDT | Flash Flood Warning | BRO | Hidalgo | 108 min |
| Jun 25, 9:50 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 3 hr |
| Jun 26, 4:20 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 40 min |
| Jun 26, 4:24 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Jun 26, 5:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 46 min |
| Jun 26, 5:31 PM CDT | Flash Flood Warning | BRO | Kenedy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.